zbMATH — the first resource for mathematics

Strong solutions of the Navier-Stokes equation in Morrey spaces. (English) Zbl 0781.35052
The author establishes the well-posedness of the nonstationary free Navier-Stokes equation in \(\mathbb{R}^ +\times \mathbb{R}^ m\) in Morrey spaces. It is shown that if a certain seminorm of the initial velocity is sufficiently small, then a time local solution exists and is unique within certain restrictions; and if the norm of the initial velocity is sufficiently small, then a global solution exists. A similar result with initial velocity replaced by initial vorticity is proved. The initial velocity is an element of \(M_{p,m-p}\), \(1\leq p<\infty\), and hence in case \(p=1\) it may be a certain measure. The large time decay and regularity of the solutions are also established.
The materials presented as preliminaries would be very instructive for the study of Morrey spaces as well as various operators such as the heat operator, translation operators, singular integral operators, etc. acting in these spaces.

35Q30 Navier-Stokes equations
47B38 Linear operators on function spaces (general)
35R15 PDEs on infinite-dimensional (e.g., function) spaces (= PDEs in infinitely many variables)
Full Text: DOI
[1] S. Campanato,Proprietà di una famiglia di spazi funzionali, Ann. Scuola Norm. Sup. Pisa18 (1964), 137-160.
[2] R. R. Coifman, and C. Fefferman,Weighted norm inequalities for maximal functions and singular integrals, Studia Math.51 (1974), 241-250. · Zbl 0291.44007
[3] Y. Giga and T. Miyakawa, Navier-Stokes flow in ?+{\(\times\)}?3 with measures as initial vorticity and Morrey spaces, Comm. in Partial Differential Equations14 (1989), 577-618. · Zbl 0681.35072
[4] Y. Giga, T. Miyakawa and H. Osada,Two-dimensional Navier-Stokes flow with measures as initial vorticity, Arch. Rational Mech. Anal.104 (1988), 223-250. · Zbl 0666.76052
[5] T. Kato, Strong Lp-solutions of the Navier-Stokes equation in ?+{\(\times\)}? m , with applications to weak solutions, Math. Z.187 (1984), 471-480. · Zbl 0545.35073
[6] J. Peetre, On the theory of \(L_{p,\lambda } \) spaces, J. Funct. Anal.4 (1969), 71-87. · Zbl 0175.42602
[7] R. T. Prosser,A double scale of weighted L 2 spaces, Bull. Amer. Math. Soc.81 (1975), 615-618. · Zbl 0303.46026
[8] E. M. Stein,Note on singular integrals, Proc. Amer. Math. Soc.8 (1957), 250-254. · Zbl 0077.27301
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.